# SDR 2010FA0000850

- Difficulty date: August 6, 2010
- Submitted: August 20, 2010
- Operation: General aviation
- Aircraft: N530KS
- Make and model: Agusta A109E
- Aircraft serial: 11694
- Engine: Pwc PW206C
- System (JASC): 3400 · Navigation System
- Part: Efi
- Part number: 193850103
- Part serial: 311
- Condition: Failed
- Part time: 258 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

UPON RECEIVING THE EFI,  IT WAS TURNED ON AND IT OPERATED NORMALLY FOR ABOUT 2 MINUTES, EXCEPT THE CURRENT DRAW WAS HIGH.  AT THE END OF THIS PERIOD, AN ACRID ODOR WAS DETECTED BY THE TECH AND THE TEST WAS STOPPED.  THE DEFECT AND ITS ROOT CAUSE IS STILL BEING DETERMINED.   EFI WAS REMOVED FROM ACFT FOR REASON OF SMOKE FROM UNIT & INOPERATIVE.  THIS ELECTRONIC FLT INSTRUMENT ARRIVED AT REPAIR STA ON 8/05/2010.  IT WAS SENT ON RMA NR 10210-007.  THE PAPERWORK WITH THE UNIT INDICATED AN ITALIAN MALFUNCTION REPORT, NR 640007400, UNDER THEIR PN FOR THIS UNIT MFG HAD NOT BEEN NOTIFIED OF THIS PREVIOUSLY, AND THIS IS THE FIRST CASE OF THIS CONDITION REPORTED FOR 193850-103 ELECTRONIC FLIGHT INSTRUMENT.  ITALIAN MRD SEEMS TO INDICATE THAT REPORT WAS WRITTEN FEB 22, 2010, AND ANOTHER WAS WRITTEN ON MARCH 12, 2010, BUT MFG WAS NOT NOTIFIED AT THAT TIME.
